Nurse Moose

    Exam Review

    1. What side effect is associated with tetracycline?
      A)Hypertension
      B)Dry skin
      C)Blurred vision
      D)Photosensitivity
    2. The nurse is caring for a client who has started a potassium-sparing diuretic for heart failure 3 days ago. The client reports feeling weak with bouts of nausea and vomiting. Which potential condition is the client at greatest risk for?
      A)Hyperkalemia
      B)Hypercalcemia
      C)Hyperlipidemia
      D)Hyperglycemia
    3. What is a side effect of clindamycin?
      A)Hypoglycemia
      B)Appendicitis
      C)Hypertension
      D)Diarrhea
    4. A client presents to the emergency department with severe abdominal pain. The client reports taking more than the recommended dose of bisacodyl for the past month. What is the client at risk for?
      A)Hyperkalemia
      B)Fluid Overload
      C)Intestinal blockage
      D)Bowel damage

    Exam Review

    1. A client prescribed carbamazepine is experiencing autoinduction of hepatic enzymes. What should the nurse anticipate?
      A)The healthcare provider will monitor for liver failure.
      B)The healthcare provider will increase the dose.
      C)The healthcare provider will discontinue the drug.
      D)The healthcare provider will decrease the dose.
    2. A nurse is caring for a client who received a dose of cyclobenzaprine. Which assessment finding indicates the client is experiencing a common side effect of the drug?
      A)The client has an elevated blood glucose level
      B)The client is experiencing severe muscle pain
      C)The client fell asleep while talking to the nurse
      D)The client has an increase in saliva production
    3. What adverse effect(s) are associated with anticholinergic drugs? Select all that apply.(SATA)
      A)Urinary retention
      B)Constipation
      C)Increased salivation
      D)Decreased sweating
      E)Bradycardia
    4. Which class of acid-controlling drugs work by raising the pH of the stomach causing it to become more neutral?
      A)Proton pump inhibitors
      B)Histamine 2 receptor antagonists
      C)Antacids
      D)Ondansetron

    Exam Review

    1. A client with a history of kidney stones is prescribed a sulfonamide antibiotic for a bladder infection. When providing client education, what information should the nurse provide the client?
      A)Get plenty of sunlight daily.
      B)Increase daily fluid intake to 2-3 liters.
      C)Take this medication with food or 8 ounces of milk.
      D)Report problems with constipation to your provider.
    2. Which of the following is the main indication for use of nitrofurantoin?
      A)Promotes organism growth to identify the bacteria more thoroughly.
      B)Improve urinary output during an infectious process.
      C)Avoid the recurrence of urinary tract infections.
      D)Enhances comfort and decreases pain symptoms related to the infection.
    3. The nurse is caring for four clients with Parkinson's disease. Which client receiving carbidopa/levodopa should the nurse assess first?
      A)A client who is confused and attempting to get out of bed unassisted.
      B)A client who states the medication is not helping as much as before.
      C)A client who has not had a bowel movement in three days.
      D)A client who complains of dry mouth and decreased appetite.
    4. What is an indication for fluconazole?
      A)Vaginal candidiasis
      B)Seasonal allergies
      C)Viral pneumonia
      D)Bacterial skin infection

    Exam Review

    1. Which adverse effect should a client receive education about when taking phenytoin?
      A)Gingival hyperplasia
      B)Weight loss
      C)Hypertensive episodes
      D)Hair loss
    2. What is a serious adverse effect of tricyclic antidepressants?
      A)Agranulocytosis
      B)Liver failure
      C)Amputation
      D)Arrhythmias
    3. For which client is fludrocortisone indicated?
      A)A client with fluid retention and edema
      B)A client with Addison's disease
      C)A client with chronic kidney disease
      D)A client with type 2 diabetes
    4. Complete the following sentences by choosing from the list of options. The nurse is caring for a client who has been taking lithium for 3 months. The nurse should ensure the client is consuming a consistent intake of ▾ sodium to prevent  ▾ toxicity
      Dropdown 1:
      Option 1: sodium
      Option 2: glucose
      Option 3: protein
      Dropdown 2:
      Option 1: toxicity
      Option 2: dehydration
      Option 3: hyponatremia

    Exam Review

    1. The nurse is preparing to administer a central nervous system (CNS) depressant to a client. Which clinical finding is most concerning to the nurse?
      A)The client needs assistance when getting up.
      B)The client's respiratory rate is 10.
      C)The client is experiencing mild nausea.
      D)The client's blood pressure is 148/92.
    2. Which adverse effect of lamotrigine is most concerning?
      A)Photosensitivity
      B)Headache
      C)Dizziness
      D)Fever
    3. The nurse provided education to a client prescribed allopurinol. Which client statement indicates an understanding of the education?
      A)"I will decrease the amount of shellfish in my diet."
      B)"I should stop taking allopurinol if I have joint swelling."
      C)"I can expect to get a rash when taking allopurinol."
      D)"I will stop taking ibuprofen when I start allopurinol."
    4. The nurse is planning pre-operative teaching about scopolamine for a client having surgery. What information should the nurse include?
      A)Apply the patch approximately one hour before surgery.
      B)This medication will cause your heart rate to lower.
      C)The patch should be removed immediately after surgery.
      D)The scopolamine will make you urinate frequently.